MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-A
Medical Device Problem Codes Degraded (1153); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Dyspnea (1816); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 03/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a 25mm trifecta valve was implanted.On (b)(6) 2023, the patient experienced shortness of breath.It was determined that the patient needed a new valve due to aortic insufficiency.The device was explanted and replaced with a 25mm epic plus.The patient is reported to be discharged.
 
Additional Manufacturer Narrative
Explant due to shortness of breath was reported.The investigation found that the calcifications on all the leaflets and leaflets 2 and 3 were torn.All leaflets have fibrous thickening and contain coalesced, calcified nodules, which distort and efface the normal cusp architecture, and leaflets were torn (2&3) associated with calcifications.No inflammation was present.However, the calcification on the leaflets may have caused the reported event.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the tear could not be conclusively determined.However, the calcification noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16799516
Report Number2135147-2023-01783
Device Sequence Number19642681
Product Code LWR
UDI-Device Identifier05415067018236
UDI-Public05415067018236
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2022
Device Model NumberTFGT-A
Device Catalogue NumberTFGT-25A
Device Lot Number6671523
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale